Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 19, NWS Little Rock, AR

March 29, 2002Arkansas County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 29, 2002, 10:17 PM CST for Arkansas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2002, 10:17 PM CST (04:17 UTC)
Expired
Mar 30, 2002, 1:15 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 300417
FFWLIT
ARC001-300715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE
1014 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 115 AM CST

* LAW ENFORCEMENT OFFICIALS REPORT WATER STARTING TO RISE OVER        
  HIGHWAY 152 IN NORTHERN ARKANSAS COUNTY. NATIONAL WEATHER SERVICE  
  DOPPLER RADAR ESTIMATES AS MUCH AS 3 INCHES OF RAIN HAS FALLEN     
  OVER THIS AREA IN THE PAST 3 HOURS.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3449 9126 3417 9119 3425 9168 3455 9157

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 10:00 PM CST, 17 minutes earlier.

Area forecast discussion, Mar 29, 10:00 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002

QUICK UPDATE THIS EVENING DUE TO SEVERE WEATHER. SEVERE
THUNDERSTORMS CONTINUE TO FIRE UP ALONG THE COLD FRONT MOVING
SOUTHWARD THROUGH THE CWA. EXPECT THIS ACTIVITY TO SLOWLY DISSIPATE
THROUGH THE LATE EVENING. STORMS APPEAR TO BE HAIL MAKERS MORE THAN
ANYTHING ELSE.  FORECAST WILL BE UPDATED TO CLEAN UP WORDING AND
ADJUST FOR CURRENT TRENDS.

FORECAST FOR WET WEATHER ACROSS CENTRAL AND SOUTHERN ARKANSAS STILL
LOOKS GOOD AS UPPER LEVEL LOW LIFTS OUT OF THE SOUTHWEST AND
INTERACTS WITH LOTS OF GULF MOISTURE AND FAVORABLE DYNAMICS.

FCSTID = 56

.LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES
ARZ052>053...ARZ062>063...ARZ066>069.

In the hours before

Special weather statement, Mar 29, 7:30 PM CST, 2 hours 47 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST FRI MAR 29 2002

...SLIGHT RISK OF SEVERE WEATHER TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN
HALF OF ARKANSAS.

A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT
WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE
TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS.
SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE.

THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED LATER TONIGHT.

38
Local storm report, Mar 29, 10:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 PM    8 N STUTTGART             AR   .75 INCH HAIL
03/29/02   ARKANSAS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:22 PM CSTSevere Thunderstorm WarningLZKArkansas38 min
Mar 29, 8:31 PM CSTSevere Thunderstorm WarningLZKGrant29 min
Mar 29, 8:36 PM CSTSevere Thunderstorm WarningLZKJefferson24 min
Mar 29, 8:54 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline51 min
Mar 29, 9:02 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe28 min
Mar 29, 9:34 PM CSTSevere Thunderstorm WarningLZKArkansas26 min
Mar 29, 10:09 PM CSTSevere Thunderstorm WarningLZKArkansas51 min
Mar 29, 11:47 PM CSTSevere Thunderstorm WarningLZKArkansas28 min
Mar 30, 3:38 AM CSTSevere Thunderstorm WarningLZKClark, Hot Spring22 min
Mar 30, 4:13 AM CSTSevere Thunderstorm WarningLZKHot Spring32 min
Mar 30, 4:48 AM CSTSevere Thunderstorm WarningLZKJefferson27 min
Mar 30, 5:05 AM CSTSevere Thunderstorm WarningLZKArkansas40 min
Mar 30, 5:45 AM CSTSevere Thunderstorm WarningLZKArkansas, Monroe35 min
Mar 30, 6:27 AM CSTFlash Flood WarningLZKClark, Grant, Hot Spring, Pike3 hr
Mar 30, 7:08 AM CSTFlash Flood WarningLZKArkansas, Jefferson2 hr
Mar 30, 10:12 AM CSTSevere Thunderstorm WarningLZKCalhoun28 min
Mar 30, 10:36 AM CSTSevere Thunderstorm WarningLZKBradley29 min
Mar 30, 10:59 AM CSTSevere Thunderstorm WarningLZKDrew31 min
Mar 30, 11:24 AM CSTSevere Thunderstorm WarningLZKDesha31 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.